Hail, Vernon
- When
- April 8, 6:22 AM CST
- Where
- Vernon County, 1.09 mi E of Moundville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.770, -94.450
A cold front and associated upper level trough moved across the Missouri Ozarks region. Severe storms with damaging winds and large hail were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A cold front and associated upper level trough moved across the Missouri Ozarks region. Severe storms with damaging winds and large hail were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 8, 4:53 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT Wed Apr 8 2015 .SYNOPSIS... Issued at 255 AM CDT WED APR 8 2015 Very slow moving storms over eastern Kansas into west central MO during the late evening were in the final stages of dissipating as of 2 am. Additional showery activity was occuring over the eastern Ozarks this morning and will probably continue to see these scattered showers and thunderstorms there through the morning with a weak low level jet in place over the area and elevated instability. Broad southwesterly flow aloft continues across the region with closed low in the southwest U.S. and upper level jet streak pushing northeast ahead of the low into the Baja region and desert southwest. Surface front was located from northeast MO into west central MO and southeast Kansas early this morning and was the focusing mechanism for the earlier convection. Very mild conditions for this time of year during the overnight hours with readings still in the mid 60s to low 70s and dew points in the low to mid 60s southeast of that front. Main forecast focus will be with thunderstorm chances, timing and severity for today through Thursday evening. && .SHORT TERM...(Today and Tonight) Issued at 255 AM CDT WED APR 8 2015 Jet streak near the Baja region will begin to lift northeast into the southern Plains today with best convective chances occurring across the north and western sections of the CWA. Believe most of the convection we have initially will be elevated in nature and consist of mainly a hail risk. More significant severe chances for late afternoon into tonight will hinge on how much convection we receive today and how that affects the atmosphere. Without a lot of convection today there would be sufficient instability and shear for all modes of severe weather with surface based storms initially firing along the dry line/cold front to our west and then progressing east into the area during the evening. Temperatures will be similar to what we had yesterday. .LONG TERM...(Thursday through Tuesday) Issued at 255 AM CDT WED APR 8 2015 The cold front and upper level wave will still be to our west as we head into Thursday. Upper wave and front will kick eastward through the day with best chance of severe storms occurring across the eastern half of the forecast area with the better instability during the afternoon/evening occurring there out ahead of the front. Large hail and damaging winds will be possible with these storms, however overall severity will be dependent on how much instability can develop in the wake of morning convection ongoing from tonights storms. Should clear out from west to east Thursday night behind the cold front with high pressure moving into the region. The high will shift over the area Saturday and bring some slightly cooler and drier air to the area, but will shift eastward by Saturday night with a return to the Gulf moisture feed thereafter. The overall unsettled weather pattern will return quickly by Saturday night and Sunday and will continue into the middle part of next week as upper level energy moves in from the southwest bringing showers and thunderstorms to the area on a daily basis. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 549 AM CDT WED APR 8 2015 Newly developing convection is expected to remain north of the terminals this morning. Expecting to remain in VFR conditions through the morning. Upper level energy with a jet streak will lift northeast into the Plains today and interact with a surface front which remains stationary over eastern Kansas into central MO. This will help thunderstorms to redevelop by midday into the afternoon and may affect the terminal locations during the afternoon and evening. Strong to severe storms are expected to develop along a dry line further to the west by late afternoon and push into the area this evening from the west. VFR conditions expected outside of the convection with MVFR to IFR conditions within the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 AM CDT WED APR 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 459 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTHERLY WINDS WILL GUST TO NEAR 30 MPH AT TIMES TODAY OUT AHEAD OF A STORM SYSTEM TO THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER SOUTH CENTRAL MISSOURI. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. LATER TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE VICINITY OF A SURFACE FRONT OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST INTO THE SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SOME LARGE HAIL. BY LATE AFTERNOON INTO THE EVENING...STRONG TO SEVERE STORMS WILL DEVELOP TO OUR WEST AND THEN PUSH INTO THE AREA OFFERING THE BEST CHANCE AT SEVERE WEATHER. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON THURSDAY. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE AREA AND POSE A RISK OF DAMAGING WIND GUSTS ALONG WITH THE POTENTIAL FOR A FEW TORNADOES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL BRONSON 37.90N 95.07W
04/08/2015 E0.88 INCH BOURBON KS PUBLIC
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL HEPLER 37.66N 94.97W
04/08/2015 E1.50 INCH CRAWFORD KS PUBLIC
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL PAWNEE STATION 37.70N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL 1 N PAWNEE STATION 37.71N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL HIATTVILLE 37.72N 94.87W
04/08/2015 E1.75 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL MOUNDVILLE 37.77N 94.45W
04/08/2015 E0.88 INCH VERNON MO PUBLIC
&&
LINDENBERGThe Springfield radar (KSGF), 110 km away, was scanning. The volume nearest the first event began at 12:20 UTC.
12 hail, 1 thunderstorm wind. Local standard time, as filed.
Straight line winds damaged up to 6 billboards along Highway 65 in the Selmore area. Several trees were snapped or uprooted in the same area. One house window was busted out and several structure had pieces of tin roof peeled off. One house had a few shingles blown off. A trampoline was blown up about 200 yards away from the original location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561958, 561960, 561959, 561961, 561964, 561970, 561962, 561963, 561965, 561968, 561966, 561967, 561969.